MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18062530
Medical Device Problem Codes Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: krd.(b)(4).Concomitant medical products: sheath introducer (medikit); guidewire (meister, ashahi intecc); guiding catheter (contrast catheter);micro catheter (masters parkway soft, asahi intecc) manufacturing date unavailable.(b)(4).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.No conclusion is made at this time.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure resistance was experienced with the microcatheter when using a deltamaxx coil (cdx18062530/s12585).The coil had also separated and unraveling, and part of the coil remains in the patient.The procedure was delayed by 100 minutes due to the reported event.The procedure was coil embolization of hepatic artery chemoembolization/varicose shunt at the gastric artery.The patient¿s vessel was moderately torturous and not calcified.An approach was made from right femoral artery by hepatic arterial chemoembolization, the guiding catheter and the micro catheter were accessed to the target lesion as a unit.After completion of intubation therapy, a varicose shunt connected from the gastric artery was confirmed with a contrast and coil embolization of the target gastric artery was performed.After accessing with the above system, the first coil a deltamaxx (complaint product) was selected and preparation was performed according to ifu and the coil was inserted by the physician (2nd).However, when two-thirds of the coil was inserted into the micro catheter resistance was experienced.It was difficult to insert the coil; the procedure was changed by the physician (1st).After that, the coil was pushed and pulled several times repeatedly to insert the coil, however since it was difficult the physician tried to remove the coil.The coil separated at the connection part between the coil and the delivery wire.The coil remained between the gastric artery and the inside of the micro catheter, and tail of the coil unraveled from the sheath which was confirmed on the contrast when the micro catheter was removed.The physician tried to withdraw the coil by hand but the coil unraveled and the entire coil could not be withdrawn.Therefore, the physician tried to remove the coil with snare which was inserted along the coil, but the unraveled part of the coil separated during removing, and the coil tip remained in the abdominal aorta and the coil tail remained in the gastric artery.The physician tried to remove the coil by exchanging with another snare (3fr and 6fr), but the unraveled coil part separated.The contralateral approach was made from femoral artery and delivered the contrast catheter to the vicinity of the gastric artery and was judged that the coil tail could to be pushed into the gastric artery using a snare and the procedure was completed.The coil separated 3 times during the procedure.The procedure was completed without further issues.However, due to the event it was delayed by 100 minutes.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.The product is not available for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This is follow-up mdr report being submitted with associated mfr# 2954740-2017-00095.
 
Additional Manufacturer Narrative
This is final mdr report being submitted with associated mfr# 2954740-2017-00095.The deltamaxx coil was not returned for investigation.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Resistance / friction, unraveled / stretched and separated are all well-known potential product malfunctions associated with the use of the codman embolic coils, and the ifu has warning and precautions listed for these potential events.Surgical delay, while not specifically listed in the ifu, is a known potential event that is associated with all invasive procedures when product malfunctions occur.The severity of a surgical delay is dependent upon several factors including age of the patient, patient comorbidities, nature of the invasive procedure and maintenance of anesthesia during the delay.In an abundance of caution, codman captures all surgical delays greater than 30 minutes as reportable adverse events.Review of the available information suggests that the reported product malfunctions contributed in a cascading manner to the surgical delay.No further actions are required at this time.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6553599
Report Number2954740-2017-00095
Device Sequence Number627508
Product Code HCG
UDI-Device Identifier10878528008573
UDI-Public(01)10878528008573(17)211031(10)S12585
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2021
Device Catalogue NumberCDX18062530
Device Lot NumberS12585
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date05/23/2017
06/14/2017
Patient Sequence Number1
Patient Age77 YR